Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 76, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Oct 18, 2007, 3:11 PM CDT for Dodge County, Wisconsin. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2007, 3:11 PM CDT (20:11 UTC)
- Expired
- Oct 18, 2007, 3:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
County Dodge County, WI
The radar
The Milwaukee radar (KMKX), 62 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 3:17 PM CDT | HAIL 0.25 | 2 Ne Horicon, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 2:31 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 445 m²/s²
- 0-3 km storm-relative helicity
- 558 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 182011
SVRMKX
WIC027-182045-
/O.NEW.KMKX.SV.W.0076.071018T2011Z-071018T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
311 PM CDT THU OCT 18 2007
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DODGE COUNTY IN SOUTHEAST WISCONSIN...
THIS INCLUDES THE CITIES OF...MAYVILLE...JUNEAU...HORICON...
* UNTIL 345 PM CDT
* AT 306 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
THUNDERSTORM WITH MARBLE SIZE HAIL. THIS STORM WAS LOCATED NEAR
JUNEAU...AND MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MAYVILLE BY 320 PM CDT...
THERESA BY 325 PM CDT...
LOMIRA BY 330 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4363 8869 4363 8840 4355 8840 4333 8870
4339 8883
TIME...MOT...LOC 2011Z 218DEG 46KT 4343 8869
$$3 follow-up statements
000
WWUS53 KMKX 182017
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
316 PM CDT THU OCT 18 2007
WIC027-182045-
/O.CON.KMKX.SV.W.0076.000000T0000Z-071018T2045Z/
DODGE WI-
316 PM CDT THU OCT 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN DODGE COUNTY...
AT 315 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL IN JUNEAU. THIS STORM IS
CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED
NEAR HORICON...MOVING NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KEKOSKEE...HORICON RAWS AND THERESA BY 325 PM CDT...
KNOWLES...BROWNSVILLE AND LOMIRA BY 330 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4338 8863 4344 8876 4363 8869 4363 8840
4355 8840
TIME...MOT...LOC 2016Z 220DEG 42KT 4347 8864
$$
BORGHOFF000
WWUS53 KMKX 182025
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 PM CDT THU OCT 18 2007
WIC027-182045-
/O.CON.KMKX.SV.W.0076.000000T0000Z-071018T2045Z/
DODGE WI-
325 PM CDT THU OCT 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN DODGE COUNTY...
AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL. THIS STORM WAS LOCATED NEAR KEKOSKEE...OR ABOUT NEAR
MAYVILLE...MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KNOWLES...BROWNSVILLE AND LOMIRA BY 330 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4350 8856 4351 8864 4363 8861 4363 8840
4359 8840 4358 8841 4357 8841
TIME...MOT...LOC 2025Z 220DEG 44KT 4355 8854
$$
BORGHOFF000
WWUS53 KMKX 182036
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT THU OCT 18 2007
WIC027-182045-
/O.EXP.KMKX.SV.W.0076.000000T0000Z-071018T2045Z/
DODGE WI-
335 PM CDT THU OCT 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DODGE COUNTY
EXPIRES AT 345 PM CDT...
THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING IS
WEAKENING AND MOVING OUT OF THE WARNED AREA. THEREFORE...THE WARNING
WILL BE ALLOWED TO EXPIRE AT 345 PM CDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4350 8856 4351 8864 4363 8861 4363 8840
4359 8840 4358 8841 4357 8841
TIME...MOT...LOC 2035Z 217DEG 43KT 4365 8845
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 2:52 PM CDT, 19 minutes earlier.
Area forecast discussion, Oct 18, 2:52 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 252 PM CDT THU OCT 18 2007 .DISCUSSION...FORECAST FOCUS ON CONVECTION EARLY IN FORECAST AND EFFECT OF FAST MOVING WEATHER SYSTEMS INTO EARLY NEXT WEEK. .SHORT TERM...IN THE VERY SHORT TERM WEATHER FACTORS BOTH PRO AND CON REGARDING SEVERE WEATHER POTENTIAL THROUGH MIDNIGHT FOR CWA. ENERGETIC SURFACE STORM SYSTEM OVER EASTERN MINNESOTA WITH EXCELLENT UPPER AIR DYNAMICS TO INTERACT WITH SOMEWHAT FAVORABLE LOW LEVEL MOISTURE AND INSTABILITY PARAMETERS INTO THE EVENING HOURS. ONGOING ANALYSIS SUGGEST LOW LEVEL MOISTURE FIELD THE REAL KEY WITH PROGS SUGGESTING THAT BETTER AND MORE CONCENTRATED MOISTURE SOURCE PASSES TO THE EAST OF THE CWA EARLY TONIGHT. THIS PROVIDES A SMALL WINDOW OF OPPORTUNITY FOR SEVERE WEATHER FOR CWA EARLY TONIGHT BEFORE LOW LEVEL DRYING IN THE FORM OF LOWER SURFACE DEW POINTS TAKES HOLD. DYNAMICS AND LOW TO MIDDLE LAPSE RATES IMPRESSIVE ENOUGH NOT TO ELIMINATE MENTION OF SEVERE AT THIS TIME. SOME CONCERN OF DECENT SURFACE WINDS CURRENTLY OVER NORTHERN ILLINOIS TO ADVECT INTO CWA THIS EVENING. FEEL AT THE MOMENT THAT WINDS COULD APPROACH WIND ADVISORY CRITERIA...BUT EXPECT SURFACE GRADIENT TO RELAX ENOUGH THIS EVENING SHORTLY AFTER SUNSET STAY BELOW REACHING CRITERIA. .LONG TERM...GFS/NAM/NGM/WRF PROGS IN VERY GOOD AGREEMENT PULLING SYSTEM ACROSS WESTERN GREAT LAKES FRIDAY WITH DECENT COOL FRONT PASSING ACROSS CWA. WILL KEEP MENTION OF SHOWERS FRIDAY BEFORE ENDING FRIDAY EVENING AS HIGH PRESSURE RIDGE BUILDS INTO REGION FOR EARLY PART OF THE WEEKEND. .LONG LONG TERM...PROGRESSIVE WEATHER PATTERN INDICATED BY GFS/ECMWF HI RES SUGGEST THAT PRECIPITATION COULD RETURN TO WESTERN PORTIONS OF CWA AS EARLY AS SUNDAY AFTERNOON AS POST FRONTAL RAIN WITH APPROACHING SURFACE TROUGH. HOWEVER WITH GFS SUGGESTION OF SURFACE LOW PRESSURE DEVELOPING ALONG TROUGH OVER MISSOURI...SHOULD CREATE ENOUGH OF A DELAY OF ARRIVAL OF RAIN UNTIL SUNDAY NIGHT. && .AVIATION...WILL AWAIT AND SEE HOW CONVECTIVE TRENDS PLAY OUT. WITH LITTLE DEVELOPMENT AS OF YET DUE TO CAP...HARD TO PIN DOWN EXACT TIME FRAME FOR INCLUSION INTO TAFS...WILL LEAVE OUT FOR NOW THOUGH HIGHER CONFICENCE OF OCCURRENCE WOULD BE AT KMKE. VFR CU WITH SOME OCNL MVFR CU ACRS SRN WI THIS AFTN. THINNING AND MORE SCT NATURE OF CU IN ERN WI ALLOWING FOR BETTER CAPE BUILDUP...THUS THE THINKING KMKE MORE VULNERABLE THAN KMSN. WILL KEEP THE WINDS GOING GUSTY INTO TOMORROW. WITH LOW HEADING OFF TO THE NE...WE WILL BE IN A FAVORABLE GRADIENT WITH A BEND OF THE 180-200 DEGREE WINDS MORE TO 220-240 LATER TNGT INTO FRI. MVFR CIGS WITH WRAPAROUND COMMA HEAD WILL MAKE THEIR ACRS SRN WI LATER TNGT INTO FRI. LLVL RH PROGS HAVE THIS PEGGED PRETTY WELL. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && ZAJDEL/10
Hazardous weather outlook, Oct 18, 2:35 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 235 PM CDT THU OCT 18 2007 WIZ046-047-051-052-056>060-062>072-191000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 235 PM CDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A TORNADO WATCH ACROSS ALL OF SOUTHERN WISCONSIN UNTIL 10 PM. WINDY CONDITIONS ARE EXPECTED WITH GUSTS TO NEAR 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ARE EXPECTED FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. LMZ643>646-191000- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 235 PM CDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A TORNADO WATCH IN EFFECT UNTIL 10 PM THIS EVENING. A GALE WARNING IS IN EFFECT INTO THE EVENING...THEN A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE REST OF THE NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY WILL BE IN EFFECT FRIDAY. SMALL CRAFT ADVISORIES MAY BE NEEDED FRIDAY NIGHT AND AGAIN SATURDAY NIGHT...SUNDAY MORNING...AND MONDAY. COLLAR WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Oct 18, 2:15 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 215 PM CDT THU OCT 18 2007 WIZ046-047-051-052-056>060-062>072-182015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 215 PM CDT THU OCT 18 2007 ...THUNDERSTORMS ARE BEGINNING TO DEVELOP ACROSS SOUTHERN WISCONSIN... AT 205 PM CDT...SCATTERED SHOWERS HAVE BEGUN TO DEVELOP ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. THESE SHOWERS HAVE DEVELOPED RAPIDLY OVER THE PAST 15 MINUTES AND ARE HEADING NORTHEAST AROUND 45 MPH. THESE SHOWERS WILL LIKELY BECOME THUNDERSTORMS OVER THE NEXT 30 MINUTES. THESE SHOWERS AND STORMS WILL LIKELY IMPACT THE BEAVER DAM AREA BETWEEN 230 PM AND 245 PM. LOOK FOR CONTINUED DEVELOPMENT OF THUNDERSTORMS THROUGH THE MID- AFTERNOON HOURS. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. A TORNADO WATCH WILL BE ISSUED BY 245 PM FOR PORTIONS OF SOUTH CENTRAL AND ALL OF SOUTHEAST WISCONSIN. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...LOCAL TELEVISION... OR LOCAL RADIO FOR POSSIBLE WARNINGS THIS AFTERNOON AND EVENING. BORGHOFF
Special weather statement, Oct 18, 2:42 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 242 PM CDT THU OCT 18 2007 WIZ046-047-051-052-056>060-062>072-182100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 242 PM CDT THU OCT 18 2007 ...TORNADO WATCH 713 IN EFFECT UNTIL 10 PM CDT FOR SOUTHEAST AND PORTIONS OF SOUTH CENTRAL WISCONSIN... AT 240 PM CDT...NUMEROUS THUNDERSTORMS CONTINUE TO DEVELOP ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN...MAINLY NORTH OF INTERSTATE 94. THESE STORMS ARE PUSHING NORTHEAST AROUND 45 MPH. STORMS MAY IMPACT THE CITIES OF WISCONSIN DELLS...BEAVER DAM...AND FOND DU LAC THROUGH 330 PM. LOOK FOR CONTINUED DEVELOPMENT OF THUNDERSTORMS THROUGH THE AFTERNOON HOURS. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL TO 2 INCHES IN DIAMETER...DAMAGING WIND GUSTS TO 70 MPH...AND ISOLATED TORNADOES. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...LOCAL TELEVISION... OR LOCAL RADIO FOR POSSIBLE SEVERE WEATHER WARNINGS THIS AFTERNOON AND EVENING. BE PREPARED TO TAKE QUICK ACTION SHOULD SEVERE WEATHER THREATEN YOUR LOCATION. BORGHOFF
Local storm report, Oct 18, 3:03 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
303 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL BEAVER DAM 43.46N 88.84W
10/18/2007 M0.25 INCH DODGE WI STORM CHASER
0241 PM HAIL BEAVER DAM 43.46N 88.84W
10/18/2007 E0.25 INCH DODGE WI STORM CHASER
0241 PM HAIL LOWELL 43.34N 88.82W
10/18/2007 E0.25 INCH DODGE WI STORM CHASER
&&
SCHAARLocal storm report, Oct 18, 3:05 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
305 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL MARSHALL 43.17N 89.06W
10/18/2007 M0.25 INCH DANE WI STORM CHASER
HAIL MEASURE UP TO 3/8 INCH
&&
SCHAARThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 4:19 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 31 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.